NRAS

Cheap alternative to rituximab

Cheap alternative to rituximab

Just answered a post on the new cheaper alternative to rituximab, I was given it , major reaction, see photos

This was all Over my body, arms legs feet torso back and front hands toes, everywhere stopped at my neck was frightened it would continue to My Face

Blood pressure dropped from average 125 /70 to 98/50 the blood pressure took a few weeks to come back

The itching is excrutisting You can itch till you bleed its that bad Two Months later still some rash and still itching all over

Also experienced really bad chest pains

Be careful about taking it

23 Replies
oldestnewest

oh my, I hope you heal with lightening speed. Sending you a big hug

2 likes
Reply

Just put it up as someone was asking if anyone had been given the cheap alternatives otherwise I wouldn't have bothered to post it

Hope it helps others to Make a decision

6 likes
Reply

David are you on rituximab now?

Reply

I'm on RTX & reading through the literature on Bio Similars it does say the medical practitioner has to have the. Consent of the patient before switching ....did that happen with you?

Were you asked if you agreed to change to what I presume is another Bio similar?

On my first infusion 18 months ag I did have a slight rash...nothing like as bad as your photos show....so I now ask exactly what is in my infusion every time. If I were told it's been changed I will refuse to have it. Might sound dramatic, but I couldn't cope with what you are going through.

I sincerely hope you get some relief very soon.

Will you be able to go back on RTX do you know?

1 like
Reply

Not sure what going to happen

I see my Rhummy on the 3rd August

I was not asked if I wanted to go on them

I was told the genersl hospital was switching to them as they can now as they are cheaper

Are they liable then 🤔 Have they broke the law by not asking me permission to switch

Regards

David

1 like
Reply

Probably not, but have a look on the website for the NICE guidelines.

Or why don't you give the helpline a ring?

I'm sure they will have come across this question before.

I'm going to show the photo you posted when I next see my Rheumy nurse. I'm sure they read a lot about bad reactions, but I wonder how many they actually see?

Hope you are feeling better

Reply

There is no law but they have certainly acted against th guidelines.It may be though that your rights as a patient have been violated. Actually I would ask a lawyer, would be interesting to know since there will be a lot of these cases, and it certainly is not a thing to look lightly upon, the welfare of the patient is at stake. Sorry about your bad reaction and all the hassle it evidently has lead to. Good luck. Simba

Reply

Oh goodness I had a similar issue with another biologic. Feel better!

~Hugs~

2 likes
Reply

Just put it up as someone was asking if anyone had been given the cheap alternatives otherwise I wouldn't have bothered to post it

Hope it helps others to Make a decision

4 likes
Reply

It certainly has! I am sticking with rituximab whether they like it or not! Sorry about your terrible reaction and hope you are not taking it again.

5 likes
Reply

You poor guy, how ghastly. I hope they've agreed to switch you back? I've heard that's possible in some areas. I once had Hives when on Enbrel and that was horrible but it was nowhere like as serious. Thanks for the warning. We never know who'll react badly and who'll be fine.

3 likes
Reply

No won't touch it. God knows what damage it has done inside as it is still itchy and some rash two Months later

Keep the pictures with you just in case they try to fob you off. They Must be able to test you to see if you will react to it 🤔

5 likes
Reply

That looks awful. So sorry. I didn't know there were cheaper alternatives for the meds we take. What have you been given? I would demand that you are put back on the 'real' rituximab asap if that was working okay. Feel better soon. xo

1 like
Reply

Its only become available here in last few months but it is used successfully elsewhere I am told. I was told that all new patients will be given it instead of rituximab but I at least can refuse as already on rituximab. Even without getting a bad reaction like poor David I would be put off psychologically and that can actually risk it not working as well. Thank heavens I checked on here before Friday!

3 likes
Reply

Seeing the Rhummy on the 3rd

Reply

Sulfasalazine did this to me also. It took 4 months to clear.

Reply

Wow. I'm On sulfrasazsline but never had any reactions luckily

Poor you

What about your blood pressure did it return to normal Did you get chest pains ?

Reply

Oh my god Dobsey that is horrendous poor you! Thank you so much for the heads up! Any idea what they call the alternative? Is it still rituximab but a different brand? I would speak to nras about your rights, like you say you do not know what's happening inside.

Hope it clears soon

Take care kiki

2 likes
Reply

Not sure of the name for it. Will find out on the 3rd August and post it here. But it is a bio similar

1 like
Reply

Truxima....although apparently they plan to market it under 4 different names to push up the use.

Do ask your rheumy whether he/she has submitted a yellow card report on this. You can also submit one as well as I think it's important that we report side effects for the safety of others. yellow card.mhra.gov.uk.

2 likes
Reply

Ok thank you I need to watch out for this!

Reply

Truxima, My hospital have just changed to it.

Reply

OMG that is horrendous, poor you, hope you get some relief soon. Thanks for the heads up.

Reply

You may also like...